MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5991520
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Injury (2348); Foreign Body In Patient (2687)
Date of Event 10/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the events as reported, the echo ps positioning system was not removed from the patient as prescribed in the instructions-for-use.This complaint is confirmed as use related with no malfunction of the device.The warning section of the instructions-for-use states: "ventralight¿ st mesh is the only permanent implant component of the device.The echo 2 positioning system (which includes deployment frame, center hoisting suture and all connectors) must be removed from the patient and appropriately discarded.It is not part of the permanent implant.Discarded.
 
Event or Problem Description
It was reported that on (b)(6) 2018 during a laparoscopic ventral hernia repair using the ventralight stw/ echo 2 ps, the surgeon inadvertently left the echo 2 ps positioning system in vivo at the close of the case.As reported the surgeon "woke up at 2am realizing he had left the device in the patient." the next day, the surgeon brought the patient back to surgery to remove the device.The entire echo 2 ps was removed without further complications.As reported the patient stayed in the hospital for 6 days and was then discharged home.This was the surgeon's first case using the echo 2 ps device, however is an established user of the echo (1) device.

Brand Name
VENTRALIGHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8026245
Report Number1213643-2018-03821
Device Sequence Number1380558
Product Code FTL
UDI-Device Identifier00801741131004
UDI-Public(01)00801741131004
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2019
Device Catalogue Number5991520
Device Lot NumberHUCR0304
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2018
Initial Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient Weight90